MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL

SYNTHES GMBH DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL
Catalog Number 03.010.228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an orthopedic surgical procedure when surgeon was trying to drill the thread channel to pass reconstruction screws, the drill bit broke.No further information provided.This report is for one (1) drill bit for 5.0mm recon screws/large qc.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: part: 03.010.228, synthes lot: u351896, supplier lot: u351896, release to warehouse date: january 21, 2020, supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: a photo investigation was performed based on the received file.The images were reviewed, and the complaint condition is not confirmed.The breakage reported condition is not seen in the photograph.A definite assignable root cause could not be determined based on the provided information.As the device was not returned at time of photo investigation, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the complaint device ( drill bit ø3.2 calibr l474 3flute f/hips) was not received for investigation.A photo investigation was performed based on the file attached in notes and attachments section of pc "source file - envio reporte de novedad" the images were reviewed, and the complaint condition is not confirmed.The breakage reported condition is not seen in the photograph.A definite assignable root cause could not be determined based on the provided information.As the device was not returned, and as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.,background: during surgical procedures when trying to drill the thread channel to pass reconstruction screws, the drill bit breaks.Visual inspection: the drill bit ø3.2 calibr l474 3flute f/hips (part #: 03.010.228, lot # u351896) was received with the broken distal tip and the broken piece was not received for investigation.Hence, the complaint is confirmed for the broken condition.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review the following current and manufactured revisions were reviewed.Investigation conclusion: the complaint is confirmed for the received device.No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - no ncr's were generated during production.Device history review - review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12824445
Report Number8030965-2021-09565
Device Sequence Number1441476
Product Code HTW
UDI-Device Identifier07611819307711
UDI-Public(01)07611819307711
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Device Lot NumberU351896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2021
Supplement Date Received by Manufacturer11/22/2021
01/06/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/20/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: RECON
Patient SexUnknown